U.S. doctors online nowAsk doctors free
Laramie, WY
A 32-year-old female asked:

dr. grin, li was short hand for lithium 900 mg sorry i ran out of space. i was told by pdoc advil (ibuprofen) raises lithium level. not to take it. thank you ?

3 doctor answers7 doctors weighed in
Dr. Ew Schnyder
Specializes in Family Medicine
Correct: Howsy, this is correct. Taking ibuprofen can decrease the normal renal excretion rate for lithium and can raise the lithium level. They should not be taken together.
Dr. Stephen Southard
Internal Medicine 15 years experience
It is true: This doesn't mean that you can't take advil (ibuprofen) with lithium but does mean that someone will need to monitor you for concerning signs of elevated lithium levels. I would make sure you review with your psychiatrist prior to using advil (ibuprofen). Also know that your blood pressure may increase with chronic advil (ibuprofen) use. Best of luck.
Dr. Diane Minich
Family Medicine 37 years experience
Advil (ibuprofen) does imcrease: lithium levels therefor if you do use it your lithium better to avoid it unless absolutely needed.levels need to be closely monitored, so it is

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.